|HIV infection symptoms?/Pls. help
Jan 25, 1999
Dear J.B. Molaghan, I was diagnosed as HIV+ 3 months ago and probably have been for awhile. I am very frustrated because I have done everything I can (from good nutrition, exercise, plenty of rest and taking a break from work) to relieve my symptoms but they're not going away. I am almost certain that that my doctor will recommend me to start taking the medications on my next visit and I am very nervous about that. I'm aware that it could be HIV that's causing my symptoms but before I start the medication for the rest of my life I'd like to exhaust all the possible causes why I am feeling this way. My symptoms are lightheadedness/feeling tipsy, tiredness around my eyes, blurry vision, and fever sensation with normal body temperature. I feel fatigued mostly due to my symptoms but otherwise I feel strong. From my initial blood work, we found out that I am slightly anemic but I do have Thalassemia. I am not sure what kind of deficiency I have that's causing my anemia. I didn't have an iron test probably because the anemia is slight and that I have a Thalassemic trait. I've been taking iron supplement anyway. My liver function ALT is also slightly elevated but my hepatitis tests came out fine except that I was exposed to hepatitis B and became immune to it. I've also noticed that my urine is foamier than before - the color is normal. Also, my right ankle is slightly bigger that my other ankle. I was taking valium for 2 years or so but stopped right before my diagnosis. I was never dependent to it and only took it when needed. Not very often, the most that I took was one pill 3 times a week at 15 mg. I averaged 1 or 2 pills a week at 10 mg. I didn't have a consistent pattern of taking it. Sometimes I didn't have to take it for days, weeks or even months. Unfortunately, I remember drinking alcohol on many occasions while on this drug. However, I only drank socially. I don't know if this is relevant to my condition but I've traveled this year and gotten sick by drinking the water while in one of the countries I've visited. I was treated for the diarrhea. I remember that it was a week after I came back from my travel when I first felt lightheaded with a blurry vision but just ignored it since it wasn't that bad until I got my diagnosis three months later when the symptoms became worst accompanied with depression. Twelve years ago, I had similar symptoms but I had parasites then which I got while also travelling. The symptoms just went away after two months or so. Please help. I am very desperate for anything that can help my situation and frustrated with what's going on with me. Thank you
Results of my initial blood work that are not in the normal range: RBC count - 6.52H Normal range - 4.40-5.80 Mil/Ul Hemoglobin - 12.6L Normal range - 13.5-17.3 g/dl MCV - 67L Normal range - 80-100 fl MCH - 19.3L Normal range - 26.6-33.8 MCHC - 28.8L Normal range - 31.5-36.3 g/dl % Mono - 7.3H Normal range - 0.0-7.0 % C1 - 98L Normal range - 100-110 mmol/L ALT - 59H Normal range - 7-56 IU/L %CD8 - 61H Nomal range - 17-48 % Help/Sup Ratio - 0.50L Normal Range - 0.60-3.20
Viral Load: 47,000 (taken 2 weeks after flu, tetanus, pneumonia immunization)
CD4 Count: 457
Response from Mr. Molaghan
Hello Thank you for such a detailed clinical summary. First of all, if you are at all ambivalent or nervous about going on antiviral medications, you should not. It's very important to have a good relationship with the "concept" of starting treatment, well before the prescription is ordered. Clients who feel good about taking the medications, do better than those who hate taking their meds. Take your time. Since you are having some unusual symptoms, it might be wiser for you and your physician to focus on those, before initiating antiretroviral treatment. It might be wise to repeat the viral load, as we know vaccinations can temporarily elevate the viral load. Have you had your stools tested again for parasites? Since your symptoms are similar, it might be a good idea. Also, since you have had some issues with anxiety in the past, depression could also be contributing to your symptoms. There is nothing wrong with this and treatment might help. Treatment of your HIV disease, might also help, but don't pursue this until you are psychologically ready for it. Good luck,
What happens if I get sick again
- Can Eye Infection Be A Symptom Of HIV?
- What Is The Difference Between Herpes Igg And Igm?
- What Are The Stages Of Chlamydia?
- What Are The Different Types Of Herpes Zosters Or Shingles?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- Symptoms Of Shingles Without Blisters
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.